Flood, Hall
- When
- December 18, 6:00 AM CST to December 27, 12:00 PM CST
- Where
- Hall County, 4.15 mi NW of Doniphan to 4.12 mi W of Doniphan
- Cause
- Ice Jam
- Reported by
- Emergency Manager
- Coordinates
- 40.818, -98.417
The latter half of December featured prolonged issues with ice jam flooding along the Platte River in southern Hall County. Flood Advisories or Flood Warnings were in effect for parts of the area nearly non-stop from the 19th through the 31st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
The latter half of December featured prolonged issues with ice jam flooding along the Platte River in southern Hall County. Flood Advisories or Flood Warnings were in effect for parts of the area nearly non-stop from the 19th through the 31st. Some of the worst flooding concentrated along a 5-8 mile stretch of the river near Alda, including the Shoemaker Island area and just west of the Amick Acres subdivision near Doniphan. At least one home was evacuated along South 60th Road on the 19th. On the 26th, another home was evacuated along Highway 11 south of Wood River as the ice jamming and associated impacts gradually expanded farther west with time. Otherwise, there was considerable flooding of pastures and lowlands near the Platte, and closures of at least a few roads. Some of the worst road damage focused along Shoemaker Island Road, about 1 mile south of the Alda Interstate 80 interchange, where a 3-4 foot deep hole was reported from floodwaters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 18, 5:20 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 520 AM CST SAT DEC 18 2010 .AVIATION...12Z TAF. SURFACE RIDGE OF HIGH PRESSURE GRADUALLY WILL SLIDE TO THE EAST TODAY. MID LEVEL CLOUDS ARE ALREADY PUSHING TO THE EAST AND INTO THE KGRI TERMINAL AREA. CLOUDS ARE EXPECTED TO CONTINUE TODAY AND GRADUALLY LOWER THIS MORNING BUT VFR CONDITIONS ARE EXPECTED. THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW TOWARD THE END OF THE PERIOD LATE TONIGHT. AT THIS TIME WILL LEAVE IT OUT AND WAIT TO SEE. IT IS A VERY LOW CHANCE. MAINLY WITH THE CHANCE FOR SOME LIGHT SNOW...BUT IF THE SNOW GETS CLOSE THERE MAY BE A MVFR CEILING AFTER 06Z. && .PREV DISCUSSION... /ISSUED 346 AM CST SAT DEC 18 2010/ DISCUSSION...THERE ARE NUMEROUS FORECAST CHALLENGES INCLUDING CLOUD COVER...TEMPERATURES...AND PRECIPITATION CHANCES ESPECIALLY THIS WEEKEND INTO EARLY NEXT WEEK. EARLY MORNING SATELLITE IMAGERY SHOWS A GOOD DEAL LOW STRATUS EXPANDING NORTHEAST INTO NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. NOT REALLY SEEING MUCH FOG AS IS SEEMS LIKE THE CLOUDS WILL FOR THE MOST PART REMAIN JUST OFF THE SFC AND THEN RISE A BIT MORE BY LATER THIS MORNING. UNLIKE YESTERDAY...CLOUDS WILL LIKELY REMAIN THICK ACROSS MUCH OF THE AREA TODAY WITH MANY PLACES LIKELY FAILING TO SEE ANY SUNSHINE. THEREFORE...WILL GO A TOUCH BELOW FORECAST GUIDANCE WITH OUR AFTERNOON HIGHS. THERE IS A VERY SLIGHT CHANCE THAT A FEW FLURRIES COULD FALL FROM THE STRATUS DECK TODAY...BUT THIS POSSIBILITY IS TOO MINOR TO WARRANT MENTIONING IN THE OFFICIAL FORECAST PACKAGE. WARM AIR ADVECTION INCREASES LATE TONIGHT AS A WEAK SHORT WAVE TROUGH SLIDES ACROSS SOUTH DAKOTA. BEST LIFT WILL BE NORTH OF OUR CWA...BUT THERE IS STILL THAT SLIGHT CHANCE THAT A LITTLE LIGHT SNOW MAY MAKE IT AS FAR SOUTH AS OUR NORTHERN CWA. IF WE WERE TO SEE ANY SNOW...IT WOULD LIKELY BE AFTER MIDNIGHT TONIGHT INTO SUNDAY MORNING. HOWEVER...THIS IS JUST A VERY MINOR SYSTEM AND NOT WELL POSITIONED FOR MOST PEOPLE IN OUR CWA TO SEE MUCH OF ANYTHING PRECIPITATION WISE. A SECOND MORE IMPRESSIVE STORM SYSTEM WILL TRACK ACROSS SOUTH DAKOTA LATE SUNDAY NIGHT AND MONDAY. ONCE AGAIN...THE BEST LIFT AND DYNAMIC SETUP WILL BE WELL NORTH OF OUR CWA. THEREFORE...EXPECT JUST A SLIGHT CHANCE OF A LITTLE LIGHT SNOW ACROSS OUR NORTHERN CWA...PRIMARILY NORTH OF INTERSTATE 80. THE NORTHERN TRACK WILL KEEP OUR CWA ON THE WARMER SIDE OF THIS SYSTEM...WHICH WILL RESULT IN SOME 40 DEGREE HIGH TEMPERATURES SUNDAY AND MONDAY AS FAR NORTH AS THE TRI CITIES. TUESDAY AND WEDNESDAY WILL LIKELY BE DRY BETWEEN SYSTEMS WITH TEMPERATURES FAIRLY CLOSE TO SEASONAL NORMS. THE NEXT STORM SYSTEM WILL BE ANOTHER QUICK MOVING WEAK WAVE...BUT MAY IMPACT OUR AREA IN THE THURSDAY OR FRIDAY TIME FRAME. THIS WOULD REALLY BE ABOUT THE ONLY CHANCE OF SEEING A WHITE CHRISTMAS FOR OUR CWA AND IT DOES NOT APPEAR TO BE A VERY IMPRESSIVE LOOKING SETUP AT THIS POINT IN TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 437 AM CST SAT DEC 18 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 437 AM CST SAT DEC 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267427.